Missouri, 2006Funnel Cloud in Missouri, May 3, 2006
May 3, 2006 · NWS PAH · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 3, 12:15 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, May 3, 12:15 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT WED MAY 3 2006
.DISCUSSION...
SURFACE BOUNDARY DRAPED ACROSS IA/IL INTO MO MOVING THIS WAY...HAS
CONVECTION ON ITS LEAD EDGE THREATENING PAH FA. RISING PM CAPES ESP
IN SEMO VCNTY HELPING STORMS DEVELOP ON/AHEAD OF TAIL END OF FRONT
AS WELL. NEW SVR TSM WATCH 282 JUST ISSUED FOR SEMO/SIL/SWKY TIL 01Z
COVERS MAINLY (DIURNAL) HAIL THREAT GIVEN WEAK WIND FIELDS.
FRONT IS DRAGGED ACROSS ENTIRE FA TONIGHT BY MID LEVEL WAVE MOVING
ACROSS LOWER OH VALLEY. ANTICIPATE SURFACE BASED INSTABILITY TO
DECREASE WITH LOSS OF DIURNAL AID...HOWEVER...STILL GOOD ENOUGH
ENVIRO GIVEN MOISTURE IN PLACE AND FRONT/WEAK UPPER SUPPORT TO
WARRANT POPS RANGING FROM LKLY (NORTH) TO CHC CAT (SOUTHEAST).
TOMORROW THIS WL FLIP WITH BOUNDARY STALLING IN SRN/ERN PTNS
FA...AND ANOTHER WAVE PROGGED TO EJECT OUT OF THE SRN PLAINS AND
MOVE ALONG THE BOUNDARY...ESP LATE THU-THU NIGHT...AGAIN OUTLOOKED
SLGT RISK SVR.
GFS SEEMED TO INITIALIZE BETTER ON CONVECTIVE ZONE WITH NAM
OVERDOING ITS PCPN BOTH ON 06Z AND 12Z RUNS. THEREFORE WE FOLLOWED
THE 12Z GFS FOR THE 1ST 24 HOURS. HOWEVER...IT BEGINS TO SUFFER FROM
CONVECTIVE FEEDBACK AFTER THAT...SO WE TREND BACK TO NAM/NGM HANDLE
ON 2ND WAVE IE THU-THU NIGHT-FRI. OUR FORECAST BIAS IS REFLECTED
RELATIVE TO THEIR RESPECTIVE MOS POPS NOS AS WELL.
AFTER THAT THE FORECAST IS LITTLE CHANGED. WE RETAINED THE FRI NIGHT
POP BUT DOWNPLAYED GIVEN THE BOUNDARY IS WASHING OUT OF THE PICTURE
BY THEN. WE WENT DRY OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH
OUR NEXT CHC PCPN STILL SLATED TO COME IN LATE DAY 6 INTO DAY 7.
THIS WAS PRETTY MUCH IN LINE WITH THE COLLABORATIVE CONSENSUS AS
WELL.
THE TEMP FORECAST WL DISPLAY A SIMILAR BIAS ALTHOUGH ODDLY THE MOS
DID NOT TRANSLATE THE MODEL EFFECTS OF HIGHER V LOWER POPS
ABSOLUTELY TO A TEMP BIAS. THE FWC HAS RETAINED ITS WARM BIAS SO
WEVE TRENDED SLIGHTLY LOWER THAN ITS NOS. NEAR TERM WE LIKED GFS
MAV MOS...BUT AGAIN TRENDED TOWARD NAM MET MOS IN THE MEDIUM RANGE.
THE LONGER RANGE FORECAST WAS A BLEND OF THE MOS WITH THE
COLLABORATIVE PICTURE AND PERSISTENCE STRATEGY FORECASTING ALSO
TAKEN INTO ACCOUNT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...SVR TSM WATCH 282 SWRN COUNTIES TIL 01Z.
MO...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z.
IL...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z.
IN...NONE.
&&
Hazardous weather outlook, May 3, 4:00 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT WED MAY 3 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
500 AM CDT WED MAY 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TODAY
AS HUMIDITY RETURNS TO THE REGION. SHOWERS AND THUNDERSTORMS WILL
BE LIKELY AHEAD OF AN APPROACHING COLD FRONT TONIGHT.
THERE IS A SLIGHT RISK THAT A FEW OF THE STORMS MAY BECOME
SEVERE...ESPECIALLY OVER SOUTHEAST MISSOURI WHERE INSTABILITY
WILL BE GREATER. THE PRIMARY CONCERN WITH ANY SEVERE ACTIVITY WILL
BE LARGE HAIL. THE THUNDERSTORMS WILL BE SLOW MOVING...SO LOCALLY
HEAVY RAIN IS ALSO A POSSIBILITY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO
THURSDAY AND THURSDAY NIGHT...WITH A SMALL CHANCE OF LINGERING
ACTIVITY FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS ON THURSDAY
AND THURSDAY NIGHT COULD BECOME SEVERE...WITH LARGE HAIL AGAIN THE
MAIN CONCERN. THE SLOW MOVEMENT OF THE STORMS WILL INCREASE THE
POTENTIAL FOR LOCALIZED FLOODING IN POOR DRAINAGE AND LOW-LYING
AREAS.
AFTER A MAINLY DRY WEEKEND...THERE IS YET ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY NIGHT.
SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS AND
OBSERVATIONS OF FLOODING.
RJP
In the hours before
Local storm report, May 3, 1:12 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
212 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL SESSER 38.09N 89.05W
05/03/2006 M0.75 INCH FRANKLIN IL TRAINED SPOTTER
&&
DLLLocal storm report, May 3, 1:33 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM NON-TSTM WND GST WHITTINGTON 38.09N 88.90W
05/03/2006 E60 MPH FRANKLIN IL LAW ENFORCEMENT
THERE WAS ALSO 0.75 INCH HAIL REPORTED IN THE SAME AREA.
&&
DLLLocal storm report, May 3, 1:39 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 N SESSER 38.10N 89.05W
05/03/2006 E1.75 INCH FRANKLIN IL BROADCAST MEDIA
&&
DLLLocal storm report, May 3, 1:56 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL HANDY 36.79N 91.08W
05/03/2006 E1.00 INCH RIPLEY MO EMERGENCY MNGR
&&
DLLFunnel Cloud, Butler
- When
- May 3, 2:03 PM CST
- Where
- Butler County, Neelyville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.716, -90.407 (the zone’s center; the record gives no point)
The funnel cloud, which was described as looking like a "snake's tail," was sighted by several people, including the mayor of Neelyville and a trained spotter.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Missouri, May 3, 20061 death · 2 injured · $10,000 · 1 event
- Flash Flooding and Hail in Texas, May 3, 2006$671,000 · 2.75 in hail · 25 events
- Flash Flood and High Wind in Texas, May 3, 2006$250,000 · 60 kt wind · 4 events
- Lightning Strike in Nebraska, May 3, 2006$75,000 · 1 event
- Damaging Wind in Missouri, May 3, 2006$70,000 · 61 kt wind · 1 event
- Flash Flood in Kentucky, May 3, 2006$50,000 · 1 event
- Hail and Lightning Strike in Alabama, May 3 to 4, 20062 injured · 0.88 in hail · 5 events
- Hail in Iowa, May 3, 2006$22,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Arkansas, May 3, 2006$15,000 · 1 in hail · 7 events
- Flash Flood in Missouri, May 3, 2006$20,000 · 1 event
- Hail in Missouri, May 3, 2006$16,000 · 1 in hail · 4 events
- Flash Flood and Hail in Texas, May 3 to 4, 20061.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508611.